MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS SYNERGY CURVED BLADE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS SYNERGY CURVED BLADE; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SNGCB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the tip was broken as the surgeon tried to lock the device.There were no patient consequences.
 
Additional Manufacturer Narrative
Pc-(b)(4).Batch #: u4003h.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.
 
Additional Manufacturer Narrative
(b)(4).Batch #: u4003h.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/2/2022.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the sngcb device was received with the blade outer sheath cracked at the torque wrench area.In addition, the blade was not broken as reported.When tested for functionality, the device could not be torqued into the handpiece due to the damage of the outer sheath at the torque wrench area.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what caused this issue.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
HS SYNERGY CURVED BLADE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13282134
Report Number3005075853-2022-00344
Device Sequence Number14720418
Product Code LFL
UDI-Device Identifier10705036002802
UDI-Public10705036002802
Combination Product (Y/N)N
PMA/510(K) Number
K012176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberSNGCB
Device Catalogue NumberSNGCB
Device Lot NumberU4003H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown